Post-transfusion breathlessness in a patient with acute myeloid leukaemia

Arjun Gupta, Kisan Parikh, Ambarish Pandey

Research output: Contribution to journalArticlepeer-review

Abstract

We present a case of a 38-year-old man with acute myeloid leukaemia (AML) in remission who developed sudden-onset chest pain and shortness of breath 30 min after receiving a blood transfusion. His condition deteriorated and required transferring him to the intensive care unit. The initial differential diagnosis was wide given his immunosuppression, recent chemotherapy, hospitalised status and receipt of blood products. Extensive work up concluded Coxsackie virusinduced myopericarditis as the cause of his symptoms. He was treated with colchicine monotherapy for 3 months and remained without recurrence of pericarditis at 3 months of follow-up.

Original languageEnglish (US)
Article number932
JournalBMJ Case Reports
Volume2015
DOIs
StatePublished - Jun 23 2015

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Post-transfusion breathlessness in a patient with acute myeloid leukaemia'. Together they form a unique fingerprint.

Cite this